PV side effects and denied Pegasus Interferon

Hello! Now this one is just for the ladies! I am not too sure if it is a side effect but i keep getting irregular periods and they are really getting me down now! Did anyone else get these?? I've been checked out for all sorts and have nothing but PV so I think it must be down to that as my periods have always been like clockwork!!

Also I have been denied the use of Peg Interferon, I'm guessing that was due to funding! I am 27 and on Hydroxy, the Interferon was causing me problems with my sciatic nerve! I really don't want to be on chemotherapy for the rest of my life!x

5 Replies

oldestnewest
  • Hey noodles. I was diagnose with PV back in February, I have been on interferon for a month. I am seen by Guys hospital London under the care of Prof Harrison. Maybe you need to seek a different line of docs? I didn't have a period from December through to about 4 weeks ago and it was more like spotting (sorry to be gross guys) I have since had another and seem to be getting back to my 21 day cycle. It's just taken a bit of time. I know that a side effect of PV is irregular periods or lack of. I am on warfarin too which can have the opposite effect!! I hope you feel better soon. Chelle

  • Hi I have PV and at the start, before I was diagnosed, i thought I was menopausal becasue my periods had become so irregular - turns out it was because my blood was so thick. So if your bloods are a bit high, that could account for your periods.

    I sympathise about not wanting to be on hydroxy at 27, but so far it does seem to be the safest bet......

  • Hi Noodles, Try not to think of it as chemothrapy, it`s just a way of keeping you well and symptom free. As drugs go this one is pretty safe and as been around since 1869 it tried and tested. Hope you get your periods sorted soon, as Jane13 says, maybe your bloods are a bit high. Good luck.

    Nicky (HU, warfarin, spironolactone, propranolol)

  • Hi, well I'm an old post menopausal bird of 60 ( freedom Yey!) so can't help there, but I'd just like to reiterate what Nicky B has to say - don't think of it as chemo - it's considered to be very mild anyway.

    Whatever makes you better I say. I take 1100mg per week and have done for 5 years.

    There's a new drug called Ruxolitinib being trailed with great success at the moment.

    Unfortunately it costs around £42,000 per patient per year, so I suggest we all get ready to lobby the government - if they can afford HS2 at 70 billion or however much, they can dig a bit deeper and pay for that when the time comes!

    Best wishes.

    xx

  • Thankyou ladies, my doctor scared the life out of me when she told me id be on hydroxy!! Hopefully they will settle soon and i can get back to a routine! My bloods are normal at the moment!

    I am hoping to try a different doctor too as i feel i dont get listened to when i go for my check ups!

You may also like...